[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Turning Off Alarms



Sissy,

No problem.  Glad to hear you are doing well.  Your mother unfortunately was
wrong.  (I hate to say anyone's mother was ever wrong)  You can teach an old
dog new tricks.  I see it ever time I see another Endo suggesting a pump.  I
don't think there was ever any that truely believed in the begining.

I just wanted to let you know that it sounds like you are doing wonderfully.
 Keep checking those BG's.  I know you are going through the strips quickly
but, don't worry.  You are covered 100% for them too.  The only way to truely
tell if everything is OK is to test.  I did have a crimp under the skin the
first time I changed my infusion set.  I was not getting any insulin.  But,
there was no alarm.  Everything in the pump was working properly but, I was
not getting the insulin under the skin.  It was filling up between the skin
and the tape.  You have to be careful because you don't get any alarm when
this happens.  Also, you BG's go up rather quickly.  They even go up quicker
if you are using Humalog so, be careful.  

My cannula only crimped one under the skin and I think this was because I was
new at it.  I haven't had any problems since I got my soft serter.  So, I
don't think you will either.  It is a good idea to check your BG's a few
hours after changing site.  Also, I learned from Michael that it is also a
good idea to leave your old infusion set in until after the new set has
confirmed working.  The reason this is is because when you peel off the old
infusion set, you may have some insulin that has not yet been obsorbed in the
skin.  Well, this insulin simply gets out and never used.  This caused me to
have high BG's after every change.  So, I now disconnect and change but,
leave in the old for a few hours until after I have checked to make sure all
is well.  This way, in a pinch, you could always connect to the old and bolus
to cover a high while changing the infusion set.  

Hope this helps.

B